Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 33, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at May 10, 2011, 9:24 PM CDT for 24 counties in Texas. It took effect at May 11, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 10, 2011, 9:24 PM CDT (02:24 UTC)
- In effect from
- May 11, 2011, 12:00 PM CDT
- Expired
- May 11, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.4 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 3567 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
819 WWUS84 KLUB 110224 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 924 PM CDT TUE MAY 10 2011 TXZ021>044-111200- /O.EXP.KLUB.FW.W.0032.000000T0000Z-110511T0200Z/ /O.UPG.KLUB.FW.A.0034.110511T1700Z-110512T0200Z/ /O.NEW.KLUB.FW.W.0033.110511T1700Z-110512T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 924 PM CDT TUE MAY 10 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS...ROLLING PLAINS...AND EXTREME SOUTHERN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 9 PM CDT WEDNESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. MOISTURE LEVELS WILL IMPROVE OVERNIGHT AS THE DRYLINE PUSHES BACK WEST TO THE TEXAS/NEW MEXICO STATE LINE. HOWEVER...THIS BOUNDARY WILL RAPIDLY MOVE BACK TO THE EAST THROUGH THE MORNING WEDNESDAY. AS A RESULT...CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS WILL AGAIN DEVELOP WEDNESDAY AFTERNOON. WINDS OF 25 TO 30 MPH AND RELATIVE HUMIDITY VALUES BETWEEN 5 AND 10 PERCENT WILL BE POSSIBLE. WITH FUELS ALREADY BADLY STRESSED BY DROUGHT... CONDITIONS WILL BE WILL BE FAVORABLE FOR RAPID FIRE SPREAD AND WILDFIRE DEVELOPMENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ JORDAN
2 follow-up statements
038 WWUS84 KLUB 110952 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 452 AM CDT WED MAY 11 2011 TXZ021>044-112100- /O.CON.KLUB.FW.W.0033.110511T1700Z-110512T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 452 AM CDT WED MAY 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE EXTREME SOUTHERN PANHANDLE...THE SOUTH PLAINS AND THE ROLLING PLAINS... ...DANGEROUS WIND DRIVEN WILDFIRES POSSIBLE THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. MORNING THUNDERSTORMS AND RAINFALL WILL NOT BE WIDESPREAD OR HEAVY ENOUGH TO LESSEN THE AMBIENT FIRE DANGER APPRECIABLY. INSTEAD...WIDESPREAD LIGHTNING THIS MORNING ON DROUGHT STRICKEN FUELS WILL INCREASE THE RISK OF FIRE STARTS ONCE CRITICAL FIRE WEATHER DEVELOPS THIS AFTERNOON. WIDESPREAD CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER WILL OVERSPREAD THE REGION LATER TODAY. AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP INTO THE SINGLE DIGITS AS WESTERLY WINDS INCREASE INTO THE 20 TO 30 MPH RANGE AT 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. WEATHER CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN WILDFIRES IS EXPECTED. IF YOU SMELL SMOKE...OBSERVE A WILDFIRE IN YOUR IMMEDIATE VICINITY... OR IF LOCAL AUTHORITIES ADVISE YOU TO EVACUATE...LEAVE THE PREMISES IMMEDIATELY IN FAVOR OF A SAFE LOCATION. AVOID ALL ACTIVITIES THAT MAY PRODUCE OPEN FLAMES OR SPARKS OUTDOORS. && $$
524 WWUS84 KLUB 112054 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 354 PM CDT WED MAY 11 2011 TXZ021>044-120200- /O.CON.KLUB.FW.W.0033.000000T0000Z-110512T0200Z/ PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 354 PM CDT WED MAY 11 2011 ...A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND EXTREME FIRE DANGER FOR THE EXTREME SOUTHERN PANHANDLE...THE SOUTH PLAINS AND THE ROLLING PLAINS... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. WIDESPREAD LIGHTNING EARLIER TODAY ON DROUGHT STRICKEN FUELS WILL CONTINUE A RISK FOR WILD FIRE STARTS AS CRITICAL FIRE WEATHER CONDITIONS PERSIST INTO THE EARLY EVENING HOURS. WIDESPREAD CRITICAL FIRE WEATHER WILL CONTINUE LATE THIS AFTERNOON AND EARLY THIS EVENING. RELATIVE HUMIDITY VALUES WILL CONTINUE NEAR OR JUST UNDER 10 PERCENT AS WESTERLY WINDS CONTINUE FROM 20 TO 30 MPH RANGE AT THE 20 FOOT LEVEL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT. A DANGEROUS FIRE WEATHER SITUATION IS DEVELOPING. WEATHER CONDITIONS FAVORABLE FOR DANGEROUS WIND-DRIVEN WILDFIRES IS EXPECTED. IF YOU SMELL SMOKE...OBSERVE A WILDFIRE IN YOUR IMMEDIATE VICINITY... OR IF LOCAL AUTHORITIES ADVISE YOU TO EVACUATE...LEAVE THE PREMISES IMMEDIATELY IN FAVOR OF A SAFE LOCATION. AVOID ALL ACTIVITIES THAT MAY PRODUCE OPEN FLAMES OR SPARKS OUTDOORS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at May 10, 6:34 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 10, 6:34 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 634 PM CDT TUE MAY 10 2011 .AVIATION... VFR CONDITIONS WILL CONTINUE THROUGH THE PERIOD...ALTHOUGH SOME BRIEF MVFR CEILINGS MAY DEVELOP AT KCDS. CONFIDENCE IN THIS HAPPENING IS VERY LOW AND DID NOT PLACE IN TAF. THERE IS ALSO A CHANCE THAT ISOLATED SHOWERS AND THUNDERSTORMS COULD DEVELOP LATE THIS EVENING THROUGH THE EARLY MORNING HOURS WEDNESDAY AND WILL HAVE TO EVALUATE THROUGH THE NIGHT. CONFIDENCE IN THIS IS ALSO LOW AND HAVE LEFT THE CB REMARK IN AT KCDS WHERE MOISTURE RETURN WILL HAPPEN SOONER THAN AT KLBB. WIND SPEEDS WILL REMAIN UP THROUGH THE NIGHT AND GRADUALLY SWING TO THE SOUTHEAST AFTER SUNSET. WINDS WILL RAPIDLY CHANGE TO THE WEST BY MID MORNING WEDNESDAY AT BOTH TERMINALS AND INCREASE IN SPEED QUITE A BIT. THERE MAY BE PERIODS OF BLOWING DUST AT KLBB WHICH WOULD REDUCE VISIBILITY CLOSE TO MVFR RANGE. JORDAN && .PREV DISCUSSION... /ISSUED ISSUED BY NWS AMARILLO TX/ DISCUSSION... DRYLINE LIES ACROSS THE LOW ROLLING PLAINS FROM WELLINGTON SOUTH TO ABOUT JUSTICEBURG. A THUNDERSTORM OR TWO MAY DEVELOP ALONG THIS DRYLINE YET LATE THIS AFTERNOON OR EARLY EVENING. THIS DRYLINE WILL THEN MOVE BACK TO THE WEST AND IT WILL END UP IN THE FAR WESTERN SOUTH PLAINS. THE SOUTHERN LOBE OF AN ELONGATED UPPER TROUGH IS EXPECTED TO LIFT NORTHEAST ACROSS NEW MEXICO AND WESTERN TEXAS OVERNIGHT. THIS UPPER LEVEL DISTURBANCE WILL BRING ENOUGH INSTABILITY AND LIFT WITH IT TO BRING A GLIMMER OF HOPE FOR SOME RAIN OVERNIGHT AS FAR WEST AS LUBBOCK. THE DRYLINE...COMBINED WITH THE ADDED INSTABILITY AND LIFT MAY BE ENOUGH TO PRODUCE SOME ELEVATED SHOWERS AND THUNDERSTORMS...MAINLY AFTER MIDNIGHT ACROSS THE SOUTH PLAINS AND MAINLY NEAR AND EAST OF INTERSTATE 27. THE SHOWERS AND STORMS MAY EVEN FORM INTO A LINE AND SPREAD ACROSS THE LOW ROLLING PLAINS LATE TONIGHT. DO NOT EXPECT A LOT OF RAIN AS THESE SHOWERS AND STORMS WILL BE MOVING NORTHEAST FAIRLY QUICKLY. CRITICAL FIRE WEATHER CONDITIONS WILL THEN VISIT OUR AREA AGAIN ON WEDNESDAY AS DRY AIR SPREADS FROM WEST TO EAST BEHIND AN ADVANCING PACIFIC COLD FRONT. A STRONGER MORE CANADIAN COLD FRONT WILL THEN MOVE SOUTH ACROSS THE REGION BY EARLY THURSDAY EVENING...BUT IT SHOULD MOVE ACROSS DRY. AFTER THIS LARGE TROUGH MOVES OUT INTO THE PLAINS BY THURSDAY...AN UPPER LEVEL RIDGE WILL DEVELOP OVER THE TEXAS HIGH PLAINS INTO THE NORTHERN ROCKIES. THIS WILL TEND TO KEEP OUR AREA DRY AS ANY STORMS MOVING INTO THE WEST COAST OF THE U.S. WILL GET SHUNTED WELL TO THE NORTH OF OUR AREA. FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE REGION ON WEDNESDAY. SOUTHWEST TO WEST WINDS IN THE 20 TO 30 MPH RANGE WITH HIGHER GUSTS...RELATIVE HUMIDITIES DOWN TO 5 TO 10 PERCENT AND DRY FUELS WILL COMBINE FOR CRITICAL FIRE WEATHER CONDITIONS. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE ENTIRE AREA FOR WEDNESDAY. THURSDAY COULD BE ANOTHER NEAR CRITICAL DAY...BUT THE WINDS ARE GOING TO BE MARGINAL AS THE NEXT COLD FRONT APPROACHES. WINDS BEHIND THE FRONT WILL THEN DECREASE FOR FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 52 80 44 79 49 / 10 0 0 0 0 TULIA 60 83 47 80 51 / 10 0 0 0 0 PLAINVIEW 60 83 48 80 51 / 10 0 0 0 0 LEVELLAND 57 85 51 83 53 / 10 0 0 0 0 LUBBOCK 62 86 51 83 54 / 10 0 0 0 0 DENVER CITY 54 86 52 86 53 / 10 0 0 0 0 BROWNFIELD 55 86 52 84 53 / 10 0 0 0 0 CHILDRESS 66 91 53 86 54 / 10 10 0 0 0 SPUR 64 89 54 85 54 / 10 10 0 0 0 ASPERMONT 69 92 58 88 57 / 10 10 0 0 0 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: TXZ021>044. FIRE WEATHER WATCH FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>044. &&
Hazardous weather outlook, May 10, 11:15 AM CDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX ISSUED BY NATIONAL WEATHER SERVICE AMARILLO TX 1115 AM CDT TUE MAY 10 2011 TXZ021>044-111615- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 1115 AM CDT TUE MAY 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT CONVECTIVE ISOLATED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING GENERALLY ALONG AND EAST OF A LINE FROM TAHOKA TO MEMPHIS. IF ANY STORMS DEVELOP...SOME COULD BE SEVERE WITH LARGE HAIL AND STRONG WINDS. FIRE WEATHER CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH EARLY THIS EVENING ACROSS ALL OF THE SOUTH PLAINS AREA WITH HOT WEATHER...LOW RELATIVE HUMIDITY AND GUSTY SOUTHWEST WINDS. A RED FLAG WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY TO DEVELOP WEDNESDAY AFTERNOON. A FIRE WEATHER WATCH HAS BEEN ISSUED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...GENERALLY IN THE ROLLING PLAINS. EMERGENCY FIRST RESPONDER ORGANIZATIONS AND SPOTTERS ARE ASKED TO RELAY REPORTS OF ONGOING WILDFIRES TO THE NATIONAL WEATHER SERVICE IN LUBBOCK. GOEHRING
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:25 AM CDT | Severe Thunderstorm Warning | LUB | Bailey, Castro, Lamb, Parmer | 35 min |
| May 11, 12:49 AM CDT | Severe Thunderstorm Warning | LUB | Castro, Parmer | 26 min |
| May 11, 3:02 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Yoakum | 58 min |
| May 11, 3:42 AM CDT | Severe Thunderstorm Warning | LUB | Cochran, Hockley, Terry, Yoakum | 63 min |
| May 11, 4:30 AM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Crosby and 12 more | 15 hr |
| May 11, 4:59 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock, Lynn, Terry | 61 min |
| May 11, 5:16 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Swisher | 59 min |
| May 11, 5:49 AM CDT | Severe Thunderstorm Warning | LUB | Crosby, Floyd, Lubbock, Motley | 41 min |
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.